# SDR ASOA01222S

- Difficulty date: November 11, 2001
- Submitted: February 25, 2002
- Operation: Air carrier
- Aircraft: N641AS
- Make and model: Aerosp ATR72
- Aircraft serial: 387
- Engine: Pwa PW127
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, Y, J
- Precautionary procedure: E, A

## Discrepancy

FLT 4037 - AFTER TAKEOFF FROM ATL, THE RIGHT ENGINE QUIT PRODUCING POWER.  THE TORQUE DROPPED SUDDENLY TO APPROXIMATELY 15-20 PERCENT AND FLUCTUATED BETWEEN 15-20 PERCENT.  THE FLIGHT ATTENDANT REPORTED SEEING FLAMES.  THE CAPTAIN SECURED THE ENGINE AND DECLARED AN EMERGENCY.  AIRCRAFT LANDED SAFELY IN ATL.  MAINTENANCE REMOVED AND REPLACED THE RIGHT ENGINE.  TEAR DOWN REPORT REVEALED THE PRIMARY CAUSE OF THE DISCREPANCY WAS THE FAILURE OF THE NR 5 BEARING.  (M)
